Loading Events

Zeroing in on Xylazine

July 22 @ 12:00 pm - 1:00 pm

Register now

Description

This training will provide knowledge regarding xylazine, a CNS depressant, which has been linked to an increasing number of overdose deaths in the US. This training will discuss the physiologic effects of xylazine, manifestations of xylazine intoxication, overdose, communicable infections associated with xylazine use, and wound care for persons injecting xylazine.

NOTE: This training is 60 minutes long. There will be an optional 30-minute Q&A session following the training, which will not count for credit. 

Intended audience

Providers, nurses, social workers, other clinical staff, and non-clinicians.

Speakers

Raagini Jawa, MD, MPH, FASAM (she/her)

Dr. Jawa is an Assistant Professor and Clinician Investigator in the Department of General Internal Medicine at University of Pittsburgh Medical Center and a clinician investigator in the Center for Research on Health Care. She is board certified in Internal Medicine and Infectious Disease and Addiction Medicine. Dr. Jawa’s research focuses on the intersection of Infectious Disease and Addiction, including studying how to optimize integration of harm reduction services for individuals with substance use disorders within traditional health settings, developing multidisciplinary provider facing interventions so as to prevent, diagnose, and treat infectious and non-infections complications of drug use. Clinically, she provides office-based addiction treatment in IM Recovery Engagement Program and attends on the Endovascular Infection Service at UPMC.

Tehya Johnson, MSN, AGPCNP-BC

Teyha is a Nurse Practitioner working at the intersection of people experiencing homelessness and substance use disorders. She specializes in harm reduction, street outreach, and primary care based in Boston, MA, both as an advocate and a provider.

Objectives

Following this training, participants will have the knowledge necessary to:

  1. Describe the physiologic effects of xylazine.
  2. Recognize manifestations of intoxication in persons using xylazine.
  3. Recall signs of xylazine overdose and appropriate response.
  4. Identify common skin and soft tissue infections associated with xylazine use.
  5. Describe practices to decrease risk of skin and soft tissue infections in persons using xylazine.
  6. Recall methods of wound care for persons injecting xylazine.

Sponsored by

Boston Medical Center Grayken Center for Addiction TTA, Massachusetts Department of Public Health, Bureau of Substance Addiction Services (DPH/BSAS)

Funding for out of state attendees is provided by the Opioid Response Network (ORN).

Funding for this initiative was made possible (in part) by grant no. 1H79TI085588-02 from SAMHSA. The views expressed in written conference materials or publications and by speakers and moderators do not necessarily reflect the official policies of the Department of Health and Human Services; nor does mention of trade names, commercial practices, or organizations imply endorsement by the U.S. Government.

Register now

Details

Date:
July 22
Time:
12:00 pm - 1:00 pm
Event Category:

Organizer

Boston Medical Center Grayken Center for Addiction
Phone:
617-638-5500
Email:
info@addictiontraining.org
Website:
https://www.bmc.org/addiction